Alert archive / Missouri / Frost Advisories in 2017

Frost Advisory 3, NWS Kansas City, MO

April 26, 20177 counties in Missouri; Atchison County, Doniphan County, Kansas

NWS Kansas City, MO issued this frost advisory at Apr 26, 2017, 1:52 PM CDT for 7 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Apr 27, 2017, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2017, 1:52 PM CDT (18:52 UTC)
In effect from
Apr 27, 2017, 1:00 AM CDT
Expired
Apr 27, 2017, 8:00 AM CDT
In force
7 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Gentry County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 150 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 6.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WWUS73 KEAX 261852
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
152 PM CDT Wed Apr 26 2017

KSZ025-102-MOZ001>004-011-012-020-271100-
/O.NEW.KEAX.FR.Y.0003.170427T0600Z-170427T1300Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-
Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Mound City, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, 
St. Joseph Airport, and St. Joseph
152 PM CDT Wed Apr 26 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT
Thursday. 

* TEMPERATURE...Low temperatures will fall into the lower to
  middle 30s Thursday morning. 

* IMPACTS...Sensitive outdoor vegetation could suffer adverse
  effects Thursday morning. Precautions should be taken to protect
  plants from possible frost formation.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
427 
WWUS73 KEAX 270841
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
341 AM CDT Thu Apr 27 2017


MOZ002>004-012-020-270945-
/O.CAN.KEAX.FR.Y.0003.000000T0000Z-170427T1300Z/
Nodaway-Worth-Gentry-Andrew-Buchanan-
Including the cities of Maryville, Grant City, Albany, Stanberry,
King City, Savannah, Country Club Villa, St. Joseph Airport, 
and St. Joseph
341 AM CDT Thu Apr 27 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Kansas City/Pleasant Hill has
cancelled the Frost Advisory. 


$$

KSZ025-102-MOZ001-011-271300-
/O.CON.KEAX.FR.Y.0003.000000T0000Z-170427T1300Z/
Atchison KS-Doniphan-Atchison MO-Holt-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Mound City, Oregon, 
Maitland, Forest City, and Craig
341 AM CDT Thu Apr 27 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...Low temperatures will fall into the lower to
  middle 30s this morning. 

* IMPACTS...Sensitive outdoor vegetation could suffer adverse 
  effects Thursday morning. Precautions should be taken to 
  protect plants from possible frost formation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
339 
WWUS73 KEAX 271254
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
754 AM CDT Thu Apr 27 2017

KSZ025-102-MOZ001-011-271400-
/O.EXP.KEAX.FR.Y.0003.000000T0000Z-170427T1300Z/
Atchison KS-Doniphan-Atchison MO-Holt-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Mound City, Oregon, 
Maitland, Forest City, and Craig
754 AM CDT Thu Apr 27 2017

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

With temperatures already in the upper 30s to lower 40s in the
area, which will continue to increase this morning, the Frost 
Advisory will therefore be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 26, 12:31 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 26, 12:31 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1231 PM CDT Wed Apr 26 2017

.Discussion...
Issued at 350 AM CDT WED APR 26 2017

Yesterday's cold front, currently along a line from Kirksville to
Butler MO, has shifted winds to the northwest and is ushering in
cooler temperatures. Highs should only make it to the upper 50s in
central MO and low 50s in western MO/eastern KS. Post-frontal
showers, mainly south and east of I-35, are expected to linger for
most of the day as the upper-level trough moves through. Storms
will be possible in south-central and eastern MO and a couple
could become strong with small hail and gusty winds being the
primary concerns. Late tonight, skies will begin to clear and
temperatures are expected to drop below normal across KS and
western MO. In KS and far western MO temperatures may dip into the
mid to upper 30s and therefore, could see some patchy frost early
Thursday morning. Did not issue a frost advisory at this time
because it seems to be patchy but will re-evaluate later today.

The dry weather will be short-lived, due to an active weather
pattern setting up in the Intermountain West. Thursday evening, on
and off rain chances return as a broad upper-level trough begins
to deepen and send energy pulses over the area. At the surface, a
low pressure system will be taking shape, advecting warmer air and
moisture into the area. On Friday, the surface low and cold front
will move through our area. The front will stall out, most likely
in southern MO, and will be the focal point for showers and
storms for the rest of the weekend. The boundary may be where the
rain is most widespread and continuous, but northern MO and KS
will still see a fair share of rain, thanks to the upper level
trough providing the required lift. The boundary won't move very
much until Sunday, when the upper-level trough finally enters the
Central Plains. The system will become negatively tilted and move
to the north-northeast, exiting the area by Monday. Over the
entire weekend, areas along and south of I-70 may see 2-3 inches
or more of rain, with areas north of I-70 seeing up to 2 inches of
rain. Therefore, flooding could be a concern, especially along
and south of I-44.

Things will dry out Monday, but another system looks to return
Tuesday into Wednesday.

&&

.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1231 PM CDT WED APR 26 2017

MVFR status deck over area terminals this afternoon all in
association with a upper trough that continues to work east
through the region. Latest fcst soundings suggest stratus will
continue through the afternoon with some improvement to low-end
VFR possible after the 21z time frame. Eventually overnight expect
a gradual clearing trend as drier air begins to work into the
area. After this occurs, VFR can be expected through the duration
of the fcst period. Northwest winds of roughly 15 kts this
afternoon will begin to weaken this evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Grana
Aviation...32
Hazardous weather outlook, Apr 26, 12:46 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
1246 PM CDT Wed Apr 26 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271800-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
1246 PM CDT Wed Apr 26 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 For agricultural interests in NW Missouri and into NE Kansas, frost
will be possible overnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Moderate to heavy rainfall is anticipated through Sunday night,
potentially leading to flooding concerns.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:53 PM CDTSpecial Weather StatementEAXCass37 min
Apr 25, 10:21 PM CDTSevere Thunderstorm WarningEAXBates24 min
Apr 25, 10:42 PM CDTSpecial Weather StatementEAXBates33 min

Nearby

Frost Advisories in Missouri, 2017Frost Advisories in Kansas, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.